Alert archive / Kentucky / Wind Advisories in 2008

Wind Advisory 4, NWS Louisville, KY

February 16, 200849 counties in Kentucky; 10 counties in Indiana

NWS Louisville, KY issued this wind advisory at Feb 16, 2008, 8:31 PM CST for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Feb 17, 2008, 8:00 AM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2008, 8:31 PM CST (02:31 UTC)
In effect from
Feb 17, 2008, 8:00 AM CST
Expired
Feb 17, 2008, 9:00 PM CST
In force
13 hr
Issued by
NWS Louisville, KY
All 59 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
883 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLMK 170231
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
931 PM EST SAT FEB 16 2008

...VERY WINDY CONDITIONS EXPECTED SUNDAY MORNING THROUGH SUNDAY
EVENING...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM THE SOUTHERN PLAINS
TOWARD THE SOUTHERN GREAT LAKES ON SUNDAY...WHICH WILL PUSH A COLD
FRONT THROUGH THE REGION SUNDAY AFTERNOON OR EVENING. STRONG WINDS
WILL PERSIST THROUGH MUCH OF THE DAYTIME HOURS BEFORE DIMINISHING
LATE SUNDAY NIGHT.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-171000-
/O.NEW.KLMK.WI.Y.0004.080217T1400Z-080218T0300Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
931 PM EST SAT FEB 16 2008 /831 PM CST SAT FEB 16 2008/

...WIND ADVISORY IN EFFECT FROM 9 AM EST /8 AM CST/ TO 10 PM EST
/9 PM CST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM EST /8 AM CST/ TO 10 PM
EST /9 PM CST/ SUNDAY. 

STRONG SOUTHERLY WINDS WILL DEVELOP AHEAD OF AN APPROACHING LOW
PRESSURE SYSTEM AND ASSOCIATED COLD FRONT SUNDAY MORNING...AND
WILL PERSIST THROUGH THE AFTERNOON AND EARLY EVENING HOURS ON
SUNDAY. SUSTAINED WINDS OF 20 TO 25 MPH WILL BE COMMON...WITH
GUSTS AS HIGH AS 45 MPH BEING POSSIBLE AT TIMES ON SUNDAY. WINDS
WILL START TO DECREASE SUNDAY EVENING AND SHOULD FALL BELOW WIND
ADVISORY CRITERIA LATE SUNDAY NIGHT.

WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS...ESPECIALLY THOSE IN HIGH-PROFILE VEHICLES
SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL MEDIA...OR
WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST
INFORMATION ON THIS WEATHER SITUATION.

$$

AL
4 follow-up statements
000 
WWUS73 KLMK 170950
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
450 AM EST SUN FEB 17 2008

...VERY WINDY CONDITIONS EXPECTED THIS MORNING THROUGH THIS
EVENING... 

.A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM MISSOURI NORTHEAST
TOWARD THE SOUTHERN GREAT LAKES TODAY. A COLD FRONT WILL PUSH
THROUGH THE REGION LATE THIS AFTERNOON OR EVENING. STRONG WINDS
WILL PERSIST THROUGH MUCH OF THE DAYTIME HOURS BEFORE DIMINISHING
LATE THIS EVENING.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-171800-
/O.CON.KLMK.WI.Y.0004.080217T1400Z-080218T0300Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
450 AM EST SUN FEB 17 2008 /350 AM CST SUN FEB 17 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM EST /8 AM CST/ THIS
MORNING TO 10 PM EST /9 PM CST/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM EST /8 AM CST/ THIS
MORNING TO 10 PM EST /9 PM CST/ THIS EVENING. 

STRONG SOUTHERLY WINDS WILL DEVELOP AHEAD OF AN APPROACHING LOW
PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT THIS MORNING...AND
WILL PERSIST THROUGH EARLY EVENING. SUSTAINED WINDS OF 20 TO 25
MPH WILL BE COMMON...WITH GUSTS AS HIGH AS 45 MPH BEING POSSIBLE
AT TIMES. WINDS WILL START TO DECREASE THIS EVENING AND SHOULD
FALL BELOW WIND ADVISORY CRITERIA BY LATE EVENING.

WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS...ESPECIALLY THOSE IN HIGH-PROFILE
VEHICLES SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR
CROSS WINDS.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL MEDIA...OR
WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST INFORMATION
ON THIS WEATHER SITUATION.

$$

SCHOLZ
000 
WWUS73 KLMK 171620
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
1119 AM EST SUN FEB 17 2008

...VERY WINDY CONDITIONS WILL CONTINUE THROUGH THIS EVENING...

.A STRONG LOW PRESSURE SYSTEM WILL PUSH A COLD FRONT THROUGH THE
REGION LATE THIS EVENING. STRONG WINDS WILL PERSIST THROUGH MUCH
OF THE DAYTIME HOURS BEFORE DIMINISHING LATE TONIGHT.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-172200-
/O.CON.KLMK.WI.Y.0004.000000T0000Z-080218T0300Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
1119 AM EST SUN FEB 17 2008 /1019 AM CST SUN FEB 17 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST /9 PM CST/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST /9 PM CST/ THIS
EVENING. 

STRONG SOUTHERLY WINDS WILL CONTINUE THROUGH THE EVENING HOURS AS
A STRONG LOW PRESSURE SYSTEM AND ITS COLD FRONT APPROACH THE AREA.
SUSTAINED WINDS OF 20 TO 30 MPH WILL BE COMMON...WITH GUSTS AS
HIGH AS 45 MPH AT TIMES. WINDS SHOULD FALL BELOW ADVISORY
CRITERIA LATE TONIGHT.

WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS...ESPECIALLY THOSE IN HIGH-PROFILE
VEHICLES SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR
CROSS WINDS.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL MEDIA...OR
WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST INFORMATION
ON THIS WEATHER SITUATION.

$$

AL
000 
WWUS73 KLMK 172102
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
402 PM EST SUN FEB 17 2008

...VERY WINDY CONDITIONS WILL CONTINUE THIS EVENING...

.A STRONG LOW PRESSURE SYSTEM WILL PUSH A COLD FRONT THROUGH THE
REGION THIS EVENING. STRONG WINDS WILL PERSIST BEFORE DIMINISHING
LATE TONIGHT.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-180300-
/O.CON.KLMK.WI.Y.0004.000000T0000Z-080218T0300Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
402 PM EST SUN FEB 17 2008 /302 PM CST SUN FEB 17 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST /9 PM CST/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST /9 PM CST/ THIS
EVENING. 

STRONG SOUTHERLY WINDS WILL CONTINUE THROUGH THE EVENING HOURS AS
A STRONG LOW PRESSURE SYSTEM AND ITS COLD FRONT APPROACH THE
AREA. SUSTAINED WINDS OF 20 TO 30 MPH WILL BE COMMON...WITH GUSTS
AS HIGH AS 45 MPH AT TIMES. WINDS SHOULD FALL BELOW ADVISORY
CRITERIA LATE TONIGHT.

WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS...ESPECIALLY THOSE IN HIGH-PROFILE
VEHICLES SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR
CROSS WINDS THROUGH THE EVENING HOURS.

$$

AL
000 
WWUS73 KLMK 180304
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
1004 PM EST SUN FEB 17 2008

...WINDS DECREASING OVERNIGHT...

.LOW PRESSURE MOVING THROUGH THE GREAT LAKES WILL CONTINUE TO
TRACK NORTHEAST OVERNIGHT. WINDS ACROSS THE LOWER OHIO VALLEY WILL
GRADUALLY DIMINISH AS COLD AIR FILTERS INTO THE REGION. 

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-180415-
/O.EXP.KLMK.WI.Y.0004.000000T0000Z-080218T0300Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
1004 PM EST SUN FEB 17 2008 /904 PM CST SUN FEB 17 2008/

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DROPPED BELOW ADVISORY CRITERIA.

$$


JA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Feb 16, 8:16 PM CST, 15 minutes earlier.

Area forecast discussion, Feb 16, 8:16 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
916 PM EST SAT FEB 16 2008

.EVENING UPDATE...

CURRENTLY...SFC LOW NEAR THE ARKLATEX REGION IS STRENGTHENING AT A
RATE OF ABOUT 1MB PER HOUR OVER THE PAST FIVE HOURS. THIS TREND
SHOULD CONTINUE AS THE SFC LOW MOVES NNE TOWARD CHICAGO THROUGH
TOMORROW. RAIN SHOWERS ARE ALMOST REACHING INTO WRN KY AT THE
MOMENT...BUT GIVEN THE CURRENT LOCATION...WILL DELAY THE RAIN A
LITTLE BIT OVERNIGHT IN THE GRIDS...AND ACTUALLY KEEP OUR ERN CWA
DRY THROUGH 06Z...WITH THE BEST CHC OF PRECIP TOWARD 12Z ALONG AND
SURROUNDING THE OHIO RIVER. ONLY OTHER COSMETIC CHANGE WAS TO
INCREASE CLOUD COVER FASTER OVERNIGHT.

NEW 00Z NAM INDICATES A 925MB LOW-LEVEL JET OF PUSHING 60 KNOTS
TOMORROW MORNING/AFTERNOON. COMPARING THIS TO THE NAM BUFKIT
SOUNDINGS...THINK WIND-ADVISORY CRITERIA WILL BE MET AT TIMES
TOMORROW. ANY BREAKS IN THE CLOUD COVER WILL DEFINITELY HELP THE
WIND GUST POTENTIAL. WIND GUSTS OF 40-45 MPH WILL BE POSSIBLE WITH
SUSTAINED WINDS OF 25 MPH OR HIGHER. THUS WILL ISSUE A WIND ADVISORY
FROM 14Z SUNDAY TO 03Z MONDAY.

UPDATE TO THE ZONES AND WIND ADVISORY WILL BE OUT SHORTLY.

&&

.PREV DISCUSSION BELOW...

SHORT TERM (TONIGHT THROUGH SUNDAY)...

A POWERFUL STORM SYSTEM WILL DEVELOP ACROSS TEXAS AND MOVE NORTHEAST
ACROSS ILLINOIS DURING THE DAY SUNDAY. THIS WILL BRING SHOWERS...A
THREAT OF THUNDER...AND VERY GUSTY WINDS TO THE LOWER OHIO VALLEY.

A NORTHERN STREAM SHORTWAVE NOW DIVING SOUTH ACROSS THE ROCKIES WILL
EJECT A POTENT CLOSED LOW NOW NEAR EL PASO. A PHASING OF THIS UPPER
LOW AND A TROUGH ACROSS THE UPPER MIDWEST WILL LEAD TO A RAPIDLY
DEEPENING CYCLONE THAT WILL MOVE FROM EASTERN OKLAHOMA TO MICHIGAN
DURING THE DAY ON SUNDAY. MODELS ARE SIMILAR IN THEIR PROJECTIONS OF
A 988MB LOW NEAR SAINT LOUIS BY 12Z SUNDAY.

THIS MATURE CYCLONE WILL GENERATE TWO EXTENSIVE AREAS OF SUBSTANTIAL
PRECIPITATION. A SQUALL LINE WILL DEVELOP EARLY SUNDAY AND MOVE EAST
SUNDAY ACROSS THE WESTERN GULF STATES. A SECOND AREA WILL EXTEND
WITHIN AN UPPER DEFORMATION ZONE ON THE NORTHWEST SIDE OF THE
SURFACE LOW. AMPLE RAINS AND SNOW WILL FALL IN AN ARC EXTENDING FROM
OKLAHOMA THROUGH WISCONSIN.

A WRAPPED UP POWERFUL SYSTEM LIKE THIS FREQUENTLY PRODUCES AN AREA
OF LESSER RAINFALL RIGHT ALONG THE NOSE OF THE UPPER JET AND
EVENTUALLY TRACK OF THE MID LEVEL DRY SLOT...WHICH IS FORECAST TO
PUNCH RIGHT ACROSS KENTUCKY AND SOUTHERN INDIANA.

RAIN WILL ARRIVE DURING THE EARLY MORNING HOURS AND WILL PROBABLY
CHANGE TO JUST SHOWERS DURING THE AFTERNOON AS THE DRY SLOT ROTATES
OVERHEAD. RAINFALL AMOUNTS SHOULD AVERAGE PERHAPS AN ONE HALF INCH
OR LESS.

TOMORROW AFTERNOON WILL BECOME QUITE WINDY...WITH UNSEASONABLY WARM
TEMPERATURES. AS SURFACE TEMPS RISE DURING THE AFTERNOON AND LOW
LEVEL LAPSE RATES STEEPEN...SUSTAINED WINDS OF OVER 20 MPH ARE
LIKELY WITH GUSTS AS HIGH AS 40 MPH.

ALTHOUGH INSTABILITY WILL BE MARGINAL TOMORROW AFTERNOON...SHOWERS
AND PERHAPS LOW-TOPPED THUNDERSTORMS MAY REDEVELOP AND PIVOT ACROSS
THE AREA DURING THE AFTERNOON OR EVENING AHEAD OF THE COLD FRONT.
MID LEVEL WINDS WILL BE STRONG AND SOME OF CONVECTION MAY PRODUCE
MARGINALLY SEVERE WIND GUSTS.

LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)...

ACTIVE EXTENDED FORECAST BEGINS WITH SECONDARY FRONT AND ASSOCIATED
RAIN SHOWERS MOVING INTO THE AREA EARLY SUNDAY NIGHT...FOLLOWED BY
A RAPID FILL IN OF COLDER AIR AND LIGHT SNOW FOR LATE SUNDAY NIGHT
AND MONDAY. IN ADDITION TO PRECIPITATION...GUSTY WINDS WILL ALSO BE
IN PLACE SUNDAY NIGHT AND MONDAY...WHICH IN COMBINATION WITH FALLING
SNOW EARLY MONDAY WILL LIKELY LEAD TO A SOMEWHAT HAZARDOUS MORNING
COMMUTE. MODELS ARE STILL VERY LIGHT ON THE SNOWFALL...BUT SOME
ACCUMULATIONS WILL LIKELY BE POSSIBLE...THOUGH AT THIS TIME IT LOOKS
LIKE AN INCH OR LESS FOR MOST OF THE AREA.  MORE WIDESPREAD SNOWFALL
LOOKS TO BE EARLY IN THE DAY MONDAY...BEFORE SNOW SCATTERS OUT
DURING THE AFTERNOON AND EVENING HOURS.  SOME LINGERING FLURRIES MAY
REMAIN THROUGH MIDDAY TUESDAY...ESPECIALLY IN SLIGHTLY HIGHER
ELEVATIONS IN THE EAST.

BRIEF BREAK FROM PRECIPITATION TUESDAY NIGHT THROUGH LATE WEDNESDAY
BEFORE UNSETTLED WEATHER RETURNS FOR THE REMAINDER OF THE WEEK AND
MUCH OF THE WEEKEND. MODELS CONTINUE TO TREND WARMER WITH MAIN
FEATURES...ESPECIALLY THE MORE FAVORED EUROPEAN MODEL...AND HAVE
REMOVED MENTION OF FROZEN PRECIPITATION AS THE AREA LOOKS TO REMAIN
WARM ENOUGH FOR ALL RAIN. SOME ISOLATED THUNDER MAY BE POSSIBLE
THURSDAY NIGHT THROUGH FRIDAY AFTERNOON AND HAVE ADDED THIS TO THE
ZONES/GRIDS.

&&

.AVIATION (00Z TAFS)...

A DEEPENING LOW PRESSURE SYSTEM OVER THE SOUTHERN PLAINS WILL BRING
DETERIORATING CONDITIONS TO THE AREA TERMINALS DURING THIS 24-TAF
PERIOD.

MVFR CIGS OF AROUND 2 TO 3 KFT HAVE OVERSPREAD SDF...AND WILL
EVENTUALLY FILTER INTO BWG AND LEX MOST LIKELY BETWEEN 00-02Z. SFC
WINDS WILL GENERALLY BE E-SERLY AHEAD OF THE APPROACHING WARM
FRONT...WHICH WILL SLOWLY VEER AROUND TO THE SSE AND STEADILY
INCREASE THROUGH THIS TAF PERIOD. OVERNIGHT THE LOW-LEVEL JET
INCREASES TREMENDOUSLY...AND BY 12Z THE 2KFT AND 4KFT WINDS WILL BE
ROUGHLY 45 KTS AND 60 KTS FROM THE SSW RESPECTIVELY. BECAUSE OF
THIS...WILL CONTINUE MENTION OF LOW-LEVEL WIND SHEAR IN THE TAFS BUT
WILL INCREASE THE WIND SPEEDS AT ALL AREA TAF SITES.

OTHER THAN A FEW LIGHT SHRA FROM 08-12Z AT SDF OR BWG...RAIN WILL
OVERSPREAD THE ENTIRE REGION BY 12-15Z...BECOMING MORE SCATTERED AND
SHOWERY AFTER 18Z. EXPECT MVFR AND OCCASIONAL IFR CIGS DURING THE
MORNING TOMORROW.

WINDS AT THE SURFACE WILL INCREASE TO 15-25 KTS TOMORROW MAINLY
AFTER 15Z...WITH GUSTS AS HIGH AS 35-40KTS AT TIMES.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY FROM 9 AM EST /8 AM CST/ TO 10 PM EST /9 PM CST/
     SUNDAY FOR KYZ023>043-045>049-053>057-061>067-070>078-081-
     082.

IN...WIND ADVISORY FROM 9 AM EST /8 AM CST/ TO 10 PM EST /9 PM CST/
     SUNDAY FOR INZ076>079-083-084-089>092.

&&

SHORT TERM...JSD
LONG TERM...MACZKO
AVIATION...AL
UPDATE...AL
Hazardous weather outlook, Feb 16, 2:04 PM CST, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
304 PM EST SAT FEB 16 2008

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-172015-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
304 PM EST SAT FEB 16 2008 /204 PM CST SAT FEB 16 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WINDS WILL STRENGTHEN SUNDAY AFTERNOON AS A COLD FRONT
APPROACHES. WINDS OF 20 TO 35 MPH WILL BE LIKELY AT TIMES AHEAD
AND BEHIND THE FRONTAL PASSAGE. A FEW THUNDERSTORMS WILL ALSO BE
POSSIBLE SUNDAY MAINLY FROM LATE MORNING THROUGH THE AFTERNOON.
DANGEROUS LIGHTNING AND GUSTY WINDS UP TO 50 MPH WILL BE THE
BIGGEST THREATS FROM ANY THUNDERSTORMS THAT DEVELOP.

COLDER AIR WILL MOVE INTO THE AREA LATE SUNDAY NIGHT...WITH RAIN
CHANGING OVER TO SNOW BY MONDAY MORNING. SOME LIGHT ACCUMULATIONS
OF SNOW WILL BE POSSIBLE THROUGH MONDAY AFTERNOON. GUSTY WINDS OF
15 TO 30 MPH ARE LIKELY TO CONTINUE THROUGH MONDAY AFTERNOON AS
WELL...WITH WINDS COMBINING WITH FALLING SNOW TO REDUCE
VISIBILITIES AT TIMES. THE MOST WIDESPREAD SNOW SHOWERS ARE
EXPECTED TO OCCUR DURING THE MONDAY MORNING COMMUTE HOURS...SO
DRIVERS SHOULD BE AWARE THAT HAZARDOUS DRIVING CONDITIONS MAY
OCCUR MONDAY MORNING.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT AND FRIDAY
AS ANOTHER STORM SYSTEM MOVES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

Nearby

Wind Advisories in Kentucky, 2008Wind Advisories in Indiana, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.